Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 20, 2008, 12:42 PM MDT. It took effect at May 22, 2008, 3:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 12:42 PM MDT (18:42 UTC)
- In effect from
- May 22, 2008, 3:00 PM MDT
- Expired
- May 20, 2008, 1:01 PM MDT
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 201842 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1242 PM MDT TUE MAY 20 2008 IDZ021-210900- /O.NEW.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/ /O.CON.KPIH.LW.Y.0018.080520T1900Z-080521T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 1242 PM MDT TUE MAY 20 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT FRIDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. EXPECT SOUTHERLY WINDS TO INCREASE THIS AFTERNOON TO 15 TO 20 MPH AND INCREASE AND SHIFT TO THE SOUTHWEST THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-020-210900- /O.NEW.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 1242 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT FRIDAY. WINDS IN THE SNAKE RIVER PLAIN WILL SHIFT TO THE SOUTHWEST THIS AFTERNOON AND INCREASE TO NEAR 25 MPH. A COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING...INCREASING THE WINDS TO 30 TO 35 MPH TONIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 201901 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 101 PM MDT TUE MAY 20 2008 THIS IS A CORRECTION TO THE LAKE WIND ADVSIORY AND WIND ADVISORY BULLETIN SENT AT TODAY AT 1242 PM. IDZ021-210900- /O.CAN.KPIH.LW.Y.0018.000000T0000Z-080521T0300Z/ /O.CAN.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/ /O.NEW.KPIH.WI.Y.0016.080520T2100Z-080521T0900Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 101 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED AS IT IS SUPERCEDED BY THIS WIND ADVISORY. BOATERS ON THE AREA LAKES SHOULD STILL BE PREPARED TO ENCOUNTER GUSTY WINDS AND ROUGH CHOP THIS AFTERNOON AND EVENING. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ IDZ017-020-210900- /O.CAN.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/ /O.NEW.KPIH.WI.Y.0016.080520T2100Z-080521T0900Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 101 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. THE WIND ADVISORY THAT WAS ISSUED AT 1242 PM TODAY FOR THURSDAY WAS AN ERROR AND HAS BEEN CANCELLED. WINDS IN THE SNAKE RIVER PLAIN WILL SHIFT TO THE SOUTHWEST THIS AFTERNOON AND INCREASE TO NEAR 25 MPH. A COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING...INCREASING THE WINDS TO 30 TO 35 MPH TONIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 10:00 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 20, 10:00 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1000 AM MDT TUE MAY 20 2008 .DISCUSSION...TODAY THROUGH NEXT TUESDAY. LATEST OBSERVATIONS SHOWING ONGOING THUNDERSTORM ACTIVITY OVER NE OREGON THIS MORNING. 12Z NAM REMAINS AT ODDS WITH 00/06Z GFS TODAY ADVERTISING A STRONG SURFACE COLD SWEEPING INTO THE REGION AROUND 3PM THIS AFTERNOON AND TRIGGERING SCATTERED CONVECTION OVER THE CNTRL MOUNTAINS AND SNAKE PLAINS FROM NEAR MUD LAKE SW THROUGH BURLEY. THE GFS ON THE OTHER HAND CONFINES MOST OF THE CONVECTION/PRECIPITATION TO THE CNTRL MOUNTAINS WITH VERY LITTLE WORKING INTO THE SNAKE PLAIN OR SE HIGHLANDS. SE IDAHO IN A SEE TEXT GENERAL CONVECTIVE OUTLOOK AREA THUS HAVE UPDATED FORECAST TO BUMP PROBABILITY UPWARDS AND ADDED GUSTY WIND WORDING. MAY ALSO SEE SOME HAIL WITH THUNDERSTORMS AS WELL. WILL CONTINUE MONITORING SYSTEM AS IT EVOLVES LOOKING TOWARD NRN NEVADA AND SW IDAHO TO SEE IF CONVECTION INITIATES THIS AFTERNOON...IF NOT...THE NAM WILL LIKELY HAVE OVERPLAYED THE POTENTIAL. SEE PREVIOUS DISCUSSION BELOW. HUSTON UPPER RIDGE SHIFTS EAST TODAY INDICATING BEGINNING OF PATTERN CHANGE THE REST OF THE WEEK. POWERFUL COLD FRONT SLIDES INTO FORECAST AREA EARLY THIS AFTERNOON AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP MAINLY IN CENTRAL MOUNTAINS THIS AFTERNOON AND SPREAD EAST LATE THIS AFTERNOON AND EARLY EVENING ALONG AND JUST BEHIND COLD FRONT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT IN THE SNAKE PLAIN TODAY AND ISSUED ANOTHER LAKE WIND ADVISORY AFTER 1 PM FOR THE AMERICAN FALLS RESERVOIR. WINDS WILL STAY STRONG THROUGH WEDNESDAY. BOTH NAM AND GFS INDICATE UPPER TROF SLOWING MOVEMENT AND GOING STATIONARY OVER IDAHO AND CLOSING OFF UPPER LOW BY WEDNESDAY NIGHT. EXPECT HEAVIEST PRECIPITATION TONIGHT AND WEDNESDAY TO BE IN UPPER SNAKE AND CARIBOU HIGHLANDS AS START TO GET WRAP AROUND MOISTURE AS UPPER LOW MOVES TO SOUTHWEST. EXPECT VERY WARM CONDITIONS TODAY WITH SNAKE PLAIN HIGH TEMPERATURES IN THE 80S TO NEAR 90. AFTER THE COLD FRONT MOVES THROUGH THIS AFTERNOON EXPECT ABOUT A 30 DEGREE DROP IN HIGH TEMPERATURES WEDNESDAY WITH MAINLY 40S IN THE MOUNTAINS AND 50S IN THE VALLEYS. GFS KEEPS LARGE UPPER TROF OVER REGION THURSDAY THROUGH MONDAY WITH UPPER LOW FINALLY OPENING BY TUESDAY. EC IS NOT TOO MUCH DIFFERENT. IT ALL ADDS UP TO A PERIOD OF WET AND COLD CONDITIONS FOR MID TO LATE MAY. KEEP TEMPERATURES WILL BELOW NORMAL THROUGH SATURDAY WITH SOME WARMING TO NEAR SEASONAL NORMALS BY SUNDAY. KEEP PRECIPITATION WIDESPREAD THROUGH SUNDAY. GK && .AVIATION...PACIFIC COLD FRONT WILL MAKE KSUN NEAR 20Z AND KPIH BY 01Z. SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS THROUGH 06Z WITH ISOLATED THUNDERSTORMS ELSEWHERE...THEN SCATTERED SHOWERS. SNOW LEVELS FALL TO NEAR 7000 FT MSL BY WEDNESDAY MORNING AND NEAR 6500 FT WEDNESDAY EVENING. MVFR CEILINGS POSSIBLE NEAR SHOWERS THIS AFTERNOON AND EVENING. HIGHER ELEVATIONS OF THE EASTERN HIGHLANDS MAY BE IFR/MVFR WEDNESDAY WITH FALLING SNOW LEVELS. RS && .FIRE WEATHER...UPPER RIDGE WILL GIVE WAY THIS AFTERNOON AS A PACIFIC COLD FRONT PASSES SUN VALLEY NEAR 400 PM AND IDAHO FALLS BY 700 PM. WINDS WILL BE BREEZY MOST AREAS WITH STRONGER WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE IN THE AREA OF BURLEY...MALAD AND POCATELLO FROM 4-10 PM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS ELSEWHERE. THUNDERSTORMS END BY MIDNIGHT. SCATTERED TO NUMEROUS SHOWERS CONTINUE WEDNESDAY WHILE TEMPERATURES LOWER ABOUT 30 DEGREES AND SNOW LEVELS DROP TO NEAR 6500 FEET BY WEDNESDAY EVENING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG THROUGH EARLY SUNDAY MORNING. FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY FROM WEDNESDAY AFTERNOON TO THURSDAY MORNING. &&
Hazardous weather outlook, May 20, 6:15 AM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 615 AM MDT TUE MAY 20 2008 IDZ017>025-031-032-211215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 615 PM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORM NEAR REXBURG THROUGH SUNDAY AND AT ST ANTHONY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A LAKE WIND ADVISORY IN IN EFFECT FOR THE AMERICAN FALLS RESERVOIR FROM 1 PM THROUGH 9 PM FOR 15 TO 20 MPH WINDS. A STRONG COLD FRONT WILL APPROACH SOUTHEAST IDAHO TODAY AND MOVE THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS WILL BE POSSIBLY THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER WEATHER WILL MOVE IN BEHIND A COLD FRONTAL PASSAGE TODAY WITH TEMPERATURES 30 DEGREES COLDER THAN TODAY ON WEDNESDAY. EXPECT COOL AND SHOWERY WEATHER WEDNESDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:04 AM MDT | Lake Wind Advisory | PIH | 9 hr | |
| May 20, 11:11 AM MDT | River Flood Warning | PIH | Fremont, Madison | 24 hr |
| May 20, 1:01 PM MDT | Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.